2 doctors weighed in:

I am diagnosed with gastritis after having symptoms like giddiness, nausea, bloated upp. Abdomen. After taking antacids, i had diarrhea. Is it normal?

2 doctors weighed in
Dr. Grace Akoh-Arrey
Pharmacology
1 doctor agrees

In brief: Yes depends on type

Some common antacids contain aluminum hydroxide/magnesium hydroxide/simethicone and this can cause diarrhea.
If the diarrhea becomes bothersome talk with your doctor. You can try tums(calcium carbonate) product used to treat minor gastric problems without causing diarrhea but watch for constipation. With both products drink plenty of water. See your doctor if not better in 2 weeks. Take care.

In brief: Yes depends on type

Some common antacids contain aluminum hydroxide/magnesium hydroxide/simethicone and this can cause diarrhea.
If the diarrhea becomes bothersome talk with your doctor. You can try tums(calcium carbonate) product used to treat minor gastric problems without causing diarrhea but watch for constipation. With both products drink plenty of water. See your doctor if not better in 2 weeks. Take care.
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
48 years in practice
16M people helped
Continue
111,000 doctors available